Alert archive / Missouri / Freeze Warnings in 2016
Freeze Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 8, 2016, 3:26 AM CDT for 17 counties in Illinois; 29 counties in Missouri. It took effect at Apr 9, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 3:26 AM CDT (08:26 UTC)
- In effect from
- Apr 9, 2016, 1:00 AM CDT
- Expired
- Apr 9, 2016, 8:59 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS73 KLSX 080826 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 326 AM CDT FRI APR 8 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090000- /O.UPG.KLSX.FZ.A.0003.160409T0500Z-160409T1400Z/ /O.NEW.KLSX.FZ.W.0006.160409T0700Z-160409T1300Z/ ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL- CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO- GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO- LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL- MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL- MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL- REYNOLDS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO- SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-SHELBY MO- WARREN MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN... CAHOKIA...CENTRALIA...CHESTER...COLUMBIA...EDWARDSVILLE... FARMINGTON...FULTON...HANNIBAL...JEFFERSON CITY...LITCHFIELD... MEXICO...MOUNT STERLING...PITTSFIELD...QUINCY...SAINT CHARLES... SAINT LOUIS...SALEM...SPARTA...SULLIVAN...UNION...VANDALIA... WASHINGTON 326 AM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED LATE ON FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURES...RANGING FROM THE MID 20S IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TO THE UPPER 20S AND LOWER 30 ALONG AND SOUTH OF INTERSTATE 70. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CARNEY
3 follow-up statements
093 WWUS73 KLSX 082037 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT FRI APR 8 2016 ...A VERY COLD AIRMASS FOR EARLY/MID APRIL WILL BRING A HARD FREEZE TO THE BI-STATE AREA. THE MAGNITUDE AND THE DURATION BELOW FREEZING (4-8 HOURS) MAKES THIS FREEZE WARNING DRAMATICALLY DIFFERENT THAN PREVIOUS FREEZE WARNING ISSUED SO FAR THIS SPRING. SIGNIFICANT IMPACTS TO CROPS AND OTHER SENSITIVE VEGETATION IS LIKELY WITHOUT ANY PRECAUTIONS TAKEN... ILZ058>060-095>099-MOZ018-019-026-027-034>036-090845- /O.EXT.KLSX.FZ.W.0006.160409T0600Z-160409T1400Z/ ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX MO-LEWIS MO- MACOUPIN IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...LITCHFIELD... MOUNT STERLING...PITTSFIELD...QUINCY 337 PM CDT FRI APR 8 2016 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURES...IN THE MID 20S. BELOW FREEZING DURATION UP TO 8 HOURS. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ064-065-069-070-074-079-100>102-MOZ041-042-047>052-059>065- 072>075-084-085-099-090845- /O.EXT.KLSX.FZ.W.0006.160409T0800Z-160409T1400Z/ AUDRAIN MO-BOND IL-BOONE MO-CALLAWAY MO-CLINTON IL-COLE MO- CRAWFORD MO-FAYETTE IL-FRANKLIN MO-GASCONADE MO-IRON MO- JEFFERSON MO-LINCOLN MO-MADISON IL-MADISON MO-MARION IL- MONITEAU MO-MONROE IL-MONTGOMERY MO-OSAGE MO-RANDOLPH IL- REYNOLDS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO- SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-WARREN MO- WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...ALTON...BELLEVILLE...CAHOKIA... CENTRALIA...CHESTER...COLUMBIA...EDWARDSVILLE...FARMINGTON... FULTON...JEFFERSON CITY...MEXICO...SAINT CHARLES...SAINT LOUIS... SALEM...SPARTA...SULLIVAN...UNION...VANDALIA...WASHINGTON 337 PM CDT FRI APR 8 2016 ...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURES...IN THE MID TO UPPER 20S. BELOW FREEZING DURATION OF ABOUT 6 HOURS. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GOSSELIN
375 WWUS73 KLSX 090815 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT SAT APR 9 2016 ILZ058>060-095>099-MOZ018-019-026-027-034>036-091400- /O.CON.KLSX.FZ.W.0006.000000T0000Z-160409T1400Z/ ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX MO-LEWIS MO- MACOUPIN IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...LITCHFIELD... MOUNT STERLING...PITTSFIELD...QUINCY 315 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED THIS MORNING. * TEMPERATURES...IN THE UPPER 20S. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ064-065-069-070-074-079-100>102-MOZ041-042-047>052-059>065- 072>075-084-085-099-091400- /O.CON.KLSX.FZ.W.0006.000000T0000Z-160409T1400Z/ AUDRAIN MO-BOND IL-BOONE MO-CALLAWAY MO-CLINTON IL-COLE MO- CRAWFORD MO-FAYETTE IL-FRANKLIN MO-GASCONADE MO-IRON MO- JEFFERSON MO-LINCOLN MO-MADISON IL-MADISON MO-MARION IL- MONITEAU MO-MONROE IL-MONTGOMERY MO-OSAGE MO-RANDOLPH IL- REYNOLDS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO- SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-WARREN MO- WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...ALTON...BELLEVILLE...CAHOKIA... CENTRALIA...CHESTER...COLUMBIA...EDWARDSVILLE...FARMINGTON... FULTON...JEFFERSON CITY...MEXICO...SAINT CHARLES...SAINT LOUIS... SALEM...SPARTA...SULLIVAN...UNION...VANDALIA...WASHINGTON 315 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED THIS MORNING. * TEMPERATURES...IN THE UPPER 20S TO AROUND 30. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CARNEY
011 WWUS73 KLSX 091359 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 859 AM CDT SAT APR 9 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091500- /O.CAN.KLSX.FZ.W.0006.000000T0000Z-160409T1400Z/ ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL- CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO- GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO- LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL- MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL- MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL- REYNOLDS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO- SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-SHELBY MO- WARREN MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN... CAHOKIA...CENTRALIA...CHESTER...COLUMBIA...EDWARDSVILLE... FARMINGTON...FULTON...HANNIBAL...JEFFERSON CITY...LITCHFIELD... MEXICO...MOUNT STERLING...PITTSFIELD...QUINCY...SAINT CHARLES... SAINT LOUIS...SALEM...SPARTA...SULLIVAN...UNION...VANDALIA... WASHINGTON 859 AM CDT SAT APR 9 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED UP ABOVE THE FREEZING MARK ACROSS THE WARNED AREA. $$ GOSSELIN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:26 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 8, 3:26 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
326 AM CDT FRI APR 8 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 325 AM CDT Fri Apr 8 2016
Isolated light showers have shifted east of the forecast area early
this morning with cloud cover mainly across northeast MO and west
central IL. It appears that most of the precipitation will be east
of the forecast area this morning, but there may be at least
isolated light showers across parts of northeast MO and west central
and southwest IL this afternoon as weak northwest flow shortwaves
continue moving southeastward through the area along with relatively
cold mid level temperatures associated with the Great Lakes and Ohio
Valley region upper level trough. Most of the operational models
and high resolution models depict light QPF across this area with
isolated to scattered showers. Cooler high temperatures can be
expected today compared to yesterday with the coldest temperatures
across northeast MO and west central IL where the most cloud cover
is forecast along with the strongest low level cold air advection
this afternoon and lowest 850 mb temperatures. High temperatures
today will be about 5 to 10 degrees below normal.
GKS
.LONG TERM... (Tonight through Thursday)
Issued at 325 AM CDT Fri Apr 8 2016
Convection allowing models continue to show isolated to widely
scattered showers this evening over Illinois, so have kept slight
chance PoPs going through 03Z. Should see anything lingering after
that dry out really quickly as significantly drier air rushes in
with a cold Canadian airmass. Speaking of cold, will upgrade freeze
watch for tonight to freeze warning for the entire area. Should see
temperatures start to get below freezing between 07-08Z from north
to south across the area...bottoming out in the mid 20s across
northeast Missouri an west central Illinois up to the upper 20s and
low 30s in along and south of the I-70 corridor. Freeze warning
will run from 200 AM until 800 AM.
Saturday should be cool and quiet as the Canadian high transits the
area, but should see increasing clouds and moderating
temperatures Saturday night as the wind turns back around to the
south-southwest. Low level moisture is expected to increase rapidly
Saturday night and Sunday in this pattern, and a clipper-like system
will skirt the U.S.-Canadian border during this time. The elongated
surface trof on the trailing end of the clipper will move into
Missouri Sunday night and push southeast through the area by 00Z
Tuesday. Models are kicking out some respectable QPF values with
this frontal passage...though I like the ECMWF's QPF better than the
GFS's. GFS QPF looks contaminated with grid-scale convective
feedback at 18Z Monday and beyond. Have high PoPs for Sunday
through Monday...tapering off Monday night. That may even be too
slow if the ECMWF is right and there's no precip behind the front.
High amplitude upper level pattern redevelops for the remainder of
next week with a trof over the eastern CONUS and a ridge to our
west. The surface ridge looks to lay right across us for much of
the week. This should provide the area with cool temperatures and
dry weather.
Carney
&&
.AVIATION... (For the 06z TAFs through 06z Friday Night)
Issued at 1150 PM CDT Thu Apr 7 2016
VFR conditions and W-NW surface winds will prevail at the TAF
sites thru the valid period. Diurnal showers will continue to
weaken and fade but will also continue to be supported weakly
aloft. However, the best chances for these showers should remain
to the east for early Friday morning and exiting thereafter. Winds
will pick up once again by late morning on Friday and continue
until around sunset in the evening, with gusts as high as 30kts
expected at most sites.
TES
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 55 31 51 44 / 10 10 0 20
Quincy 50 26 49 42 / 20 20 0 20
Columbia 58 30 55 46 / 10 10 5 20
Jefferson City 58 30 57 48 / 10 10 5 20
Salem 53 30 48 40 / 20 20 0 10
Farmington 56 30 53 42 / 10 10 0 20
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from 2 AM to 8 AM CDT Saturday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Shelby MO-Warren MO-Washington MO.
IL...Freeze Warning from 2 AM to 8 AM CDT Saturday for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Apr 7, 7:06 PM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 706 PM CDT THU APR 7 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 706 PM CDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS AN ELEVATED FIRE DANGER ON FRIDAY ACROSS THE REGION BECAUSE OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS. A FREEZE WATCH IS IN EFFECT LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING FOR THE ENTIRE FORECAST AREA. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE MIDDLE 20S TO AROUND 30 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
Nearby
Freeze Warnings in Missouri, 2016Freeze Warnings in Illinois, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.